Alert archive / New Hampshire / River Flood Warnings in 2014
River Flood Warning 14, NWS Gray, ME
NWS Gray, ME issued this river flood warning at Apr 14, 2014, 2:54 PM EDT for Grafton County, Sullivan County, New Hampshire; Windsor County, Vermont. It took effect at Apr 15, 2014, 8:00 AM EDT. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2014, 2:54 PM EDT (18:54 UTC)
- In effect from
- Apr 15, 2014, 8:00 AM EDT
- Expired
- Apr 18, 2014, 9:49 PM EDT
- In force
- 4 days
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Flood severity
- Moderate
Counties Grafton County, NH, Sullivan County, NH, Windsor County, VT
The radar
The Burlington radar (KCXX), 125 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Connecticut River at West Lebanon (WLBN3). The gauge peaked at 21.15 ft at Apr 16, 2014, 3:00 AM EDT.
- Action stage
- 20 ft
- Minor stage
- 23 ft
- Moderate stage
- 27 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01144500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this river flood warning went out at Apr 14, 1:45 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Apr 14, 1:45 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
145 PM EDT MON APR 14 2014
.SYNOPSIS...
WARM SOUTHERLY WINDS WILL CONTINUE TODAY AHEAD OF LOW PRESSURE
MOVING NORTHEAST OUT OF THE GREAT LAKES TODAY. A SLOW MOVING COLD
FRONT WILL APPROACH FROM THE WEST TONIGHT AND CROSS THE AREA
TUESDAY AND WEDNESDAY. HIGH PRESSURE BUILDS OVER THE AREA
WEDNESDAY THROUGH SATURDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
.UPDATE...
QUICK UPDATE TO RAISE MAX TEMPS ACROSS THE REGION. NO OTHER
CHANGES PLANNED ATTM.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
THE WARM TEMPERATURES TODAY WILL CONTRIBUTE TO WARM OVERNIGHT LOWS
TONIGHT AS INSULATING CLOUD COVER AND WARM AIR ADVECTION CONTINUES.
THE SURFACE LOW MOVES INTO ST LAWRENCE RIVER VALLEY...LEAVING THE
COLD FRONT ESSENTIALLY STALLED FOR 12 HOURS AS THE CLOSED UPPER
LEVEL LOW WAITS ON A KICKER SYSTEM TO MOVE OUT OF CANADA. DURING
THIS TIME MOISTURE WILL CONTINUE TO INCREASE OVER NEW ENGLAND AND
POOL ALONG THE BOUNDARY...SETTING THE STAGE FOR FLOODING.
THIS SETUP...ALONG WITH RECENT MILD TEMPERATURES AND EXISTING ICE
JAMS... WILL CAUSE THE STILL SUBSTANTIAL SNOW PACK IN THE HIGHER
TERRAIN TO MELT AND POSSIBLY FLOOD AREA RIVERS. THEREFORE A FLOOD
WATCH REMAINS IN EFFECT THROUGH WEDNESDAY. QPF AMOUNTS WERE RAISED
TO OVER AN INCH FOR ALL AREAS WITH THIS PACKAGE. HEAVY RAINFALL
WORDING WAS INCLUDING ALL DAY TUESDAY AS THIS IS WHEN MOISTURE
CONVERGENCE WILL BE MAXIMIZED ALONG THE MAIN PRECIPITATION AXIS
(COLD FRONT) AS IT MOVES SLOWLY EAST. THE FRONT FINALLY EXITS
INTO THE MARITIMES EARLY WEDNESDAY.
TUESDAY SHOULD BE ANOTHER WARMISH DAY DESPITE THE FRONT AS WE GET
PLENTY OF WARM AIR ADVECTION IN THE MORNING AND AHEAD OF THE
BOUNDARY. OVERNIGHT LOWS TUESDAY NIGHT WILL BE A CHALLENGE AS COLD
AIR WILL HAVE BEGUN TO FILTER INTO THE NORTHEAST AND WILL LIKELY
DAM ALONG THE MOUNTAINS AND FOOTHILLS. WE MAY SEE LARGE
TEMPERATURE DIFFERENCES SUCH AS TEENS OVER NORTHERN NH AND MID
30S IN PLACES LIKE AUGUSTA. WEDNESDAY MORNING AROUND AN
INCH OR TWO OF SNOW MAY FALL ON THE BACKSIDE OF THE SYSTEM OVER
FAR NORTHERN LOCATIONS AS COLD AIR CATCHES UP THE THE BACK EDGE OF
THE PRECIPITATION.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
COLD FRONT WILL BE EAST OF THE AREA BY WEDNESDAY MORNING... WITH
COLD ADVECTION IN FULL FORCE. THIS IS A PRETTY STRONG COLD FRONT
BY REGIONAL STANDARDS... WITH MUCH COLDER AIR BEHIND THE FRONT.
COLD AND DRY AIR MOVES IN ON GUSTY NORTHWEST WINDS. WINDS SUBSIDE
WEDNESDAY NIGHT AS HIGH PRESSURE MOVES OVERHEAD AND TEMPERATURES
FALL BACK BELOW FREEZING. WENT A LITTLE COLDER THAN THE AVERAGE
GUIDANCE DUE TO HIGH PRESSURE AND VERY DRY AIR PROVIDING GOOD
RADIATIONAL COOLING CONDITIONS. IT WILL BE A COOL DAY ON THURSDAY
WITH COOL HIGH PRESSURE IN PLACE AND A WIND SHIFTING TO ONSHORE
SOUTHEASTERLY ACROSS THE AREA.
THE STORY OF THE NEXT SEVERAL DAYS WILL BE A PERSISTENT EASTERLY
FLOW WHICH WILL KEEP COOLER AIR IN THE AREA ESPECIALLY NEAR THE
COAST. WATER TEMPERATURES ARE STILL IN THE UPPER 30S TO NEAR 40...
SO A PERSISTENT EAST WIND WILL PREVENT TEMPERATURES FROM WARMING
OUT OF THE 40S FOR AREAS WITH THE BEST COASTAL INFLUENCES ON
FRIDAY. MADE ADJUSTMENTS BELOW GUIDANCE VALUES FOR COASTAL REGIONS
FOR HIGH TEMPERATURES. FURTHER INLAND... ESPECIALLY ON THE WEST
SIDE OF THE MOUNTAIN RANGES... TEMPERATURES WILL BE ABLE TO WARM
INTO THE 50S AGAIN.
LOW PRESSURE BEGINS TRACKING UP THE EAST COAST ON SATURDAY... WITH
THE EASTERLY FLOW STRENGTHENING ACROSS SOUTHERN NEW ENGLAND AS THE
LOW APPROACHES. SO EXPECT THE COOL CONDITIONS TO CONTINUE... WITH
AN INCREASED CHANCE OF PRECIPITATION AS THE LOW GETS CLOSER ON
SATURDAY AND SATURDAY NIGHT. THERE MAY BE ENOUGH COLD AIR
AVAILABLE FOR SOME SNOW IN THE INTERIOR AREAS ESPECIALLY IN THE
MOUNTAINS. BUT COASTAL AREAS SHOULD STAY RAIN.
AS LOW PRESSURE MOVES INTO THE CANADIAN MARITIMES ON SUNDAY...
EXPECT A WESTERLY FLOW TO RETURN TO NEW ENGLAND... PUSHING THE
MARINE AIR BACK OFFSHORE AND ALLOWING TEMPERATURES TO WARM UP
AGAIN BACK INTO THE MID 50S.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
SHORT TERM...CURRENT WARM AIR ADVECTION REGIME HAS FOSTERED FOG
AND STRATUS DEVELOPMENT THIS MORNING. CONDITIONS SHOULD IMPROVE
LATER THIS MORNING TO MVFR AS WEST WINDS BECOME GUSTY. EXCEPTIONS
TO THIS WILL BE ROCKLAND AND PERHAPS CONCORD WHICH SEEM MORE
ENTRENCHED IN DEEPER LOW LEVEL MOISTURE. GUSTS TODAY WILL BE CLOSE
TO 20G30KTS DURING THE LATE MORNING INTO THE AFTERNOON HOURS
BEFORE TAPERING OFF SOMEWHAT TONIGHT. PRECIPITATION WITH AN
APPROACHING COLD FRONT NOW LOOKS TO START CLOSER TO 12Z TUE FOR
ALL SITES EXCEPT MAYBE KRKD WHICH MAY SEE A FEW SHOWERS EARLIER ON.
LONG TERM...
AFTER THE COLD FRONT MOVES THROUGH TUESDAY NIGHT THERE SHOULD BE
AN IMPROVEMENT TO VFR CONDITIONS. HIGH PRESSURE KEEPS CONDITIONS
QUIET FOR A FEW DAYS... BUT AN ONSHORE FLOW COULD BRING MARINE
CLOUDS INTO THE AREA WHICH COULD MEAN SIGNIFICANT FLIGHT
RESTRICTIONS.
&&
.MARINE...
SHORT TERM...A SMALL CRAFT ADVISORY IS NOW IN EFFECT THROUGH 8 AM
TUESDAY...AND A GALE WATCH HAS BEEN ISSUED FROM 8 AM TUESDAY TO 10
AM WEDNESDAY....AS A COLD FRONT SLOWLY CROSSES THE WATERS. EXPECT
OVERALL CONDITIONS TO BE ROUGH WITH WIDESPREAD DENSE FOG AS WELL.
LONG TERM...
NORTHWEST FLOW ON WEDNESDAY COULD GUST AS HIGH AS 35 KT BEFORE
SUBSIDING DURING THE EVENING. HIGH PRESSURE SHIFTING EAST ACROSS
MAINE WILL CAUSE WINDS OVER THE WATERS TO SHIFT TO THE EAST ON
THURSDAY WITH THE EASTERLY FLOW CONTINUING THROUGH SATURDAY.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH THROUGH WEDNESDAY EVENING FOR MEZ007>009-012>014-
018>028.
NH...FLOOD WATCH THROUGH WEDNESDAY EVENING FOR NHZ001>010-013-014.
MARINE...GALE WATCH FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT FOR
ANZ150>154.
SMALL CRAFT ADVISORY UNTIL 8 AM EDT TUESDAY FOR ANZ150>154.
&&Hazardous weather outlook, Apr 14, 3:41 AM EDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 341 AM EDT MON APR 14 2014 MEZ007>009-012>014-018>028-NHZ001>010-013-014-150745- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 341 AM EDT MON APR 14 2014 ...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-150745- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 341 AM EDT MON APR 14 2014 ...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 3:38 AM EDT | Gale Watch | GYX | 12 hr | |
| Apr 14, 3:20 PM EDT | Gale Warning | GYX | 43 hr | |
| Apr 14, 7:44 AM EDT | River Flood Warning | GYX | Coos | 5 days |
| Apr 14, 2:54 PM EDT | River Flood Warning | GYX | Grafton | 4 days |
Nearby
River Flood Warnings in New Hampshire, 2014River Flood Warnings in Vermont, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.